Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2006, 9:40 PM CDT for Saint Clair County, Illinois. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2006, 9:40 PM CDT (02:40 UTC)
- Expired
- Apr 30, 2006, 10:30 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Clair County, IL
The radar
The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 9:40 PM CDT | HAIL 0.88 | 1 S Freeburg, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 010240
SVRLSX
ILC163-010330-
/O.NEW.KLSX.SV.W.0239.060501T0240Z-060501T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 1030 PM CDT
* AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR NEW ATHENS...OR ABOUT NEAR FREEBURG...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MASCOUTAH...
SCOTT AFB...
FREEBURG...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3841 9014 3825 8992 3837 8970 3855 8971
3866 8999
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 010259
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 PM CDT SUN APR 30 2006
ILC163-010330-
/O.CON.KLSX.SV.W.0239.000000T0000Z-060501T0330Z/
ST. CLAIR IL-
959 PM CDT SUN APR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR ST. CLAIR COUNTY...
AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER NEW ATHENS...MOVING EAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FAYETTEVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3841 9014 3825 8992 3831 8971 3855 8971
3866 8999
$$
GLASS000
WWUS53 KLSX 010330
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT SUN APR 30 2006
ILC163-010340-
/O.EXP.KLSX.SV.W.0239.000000T0000Z-060501T0330Z/
ST. CLAIR IL-
1030 PM CDT SUN APR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
LAT...LON 3841 9014 3825 8992 3831 8971 3855 8971
3866 8999
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:02 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 30, 6:02 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 602 PM CDT SUN APR 30 2006 .DISCUSSION... EXPECT STORM TRENDS TO FOLLOW A VRY STG DIURNAL CYCLE FOR THE NXT 24 HRS. CURRENT ACTIVITY SHUD WKN WITH LOSS OF HTG ALTHO WL ANOTHER SHTWV APPRCHG AREA LTR TNGT CANNOT TOTALLY RULE OUT PCPN DURG THE LT EVENING HRS. MON SHUD BE A REPEAT OF TDA...WITH CVG/INTENSITY INCRG DURG THE LT MRNG AND AFTN HRS AS AMS DESTBLZS ONCE AGAIN. HV ATTEMPTED TO KP HIGHEST POPS FOR MON ALG/E OF MSRVR WHERE RESIDUAL LO LVL MSTR AND WK SFC CNVGC ALG SFC TROF/WK CDFNT WL BCM JUXTAPOSED DURG TIME OF MAX HTG. AS UPR LO DRIFTS N AREA STAYS IN W-NW FLOW ALFT HEADING INTO MIDWK. HV KEPT POPS GOING MON NGT...MNLY ALG/S OF CDFNT AND AHD OF SHTWV WHICH BOTH NAM AND GFS PUSHES THRU AREA. AREA SHUD THEN SEE A PRECIP MINIMA TUE WITH SHTWV AND SFC RDG PUSHING THRU AREA...BUT RETURN FLO/WAA WL SET THE STAGE FOR PCPN QUICKLY RETURNING TO AREA TUE NGT/WED...ABT 24 HRS FASTER THAN INDICATED BY YSTDAS RUNS. TSRA THRT WL CONT INTO WED NGT...BUT CHCS SHUD BGN TO WIND DOWN THU AND THU NGT AS UPR FLO AMPLIFIES AND COOLER MORE STBL AIR HEADS OUR WAY. CURRENT FCSTS MAY HOLD ONTO PCPN A BIT TOO LONG...BUT GIVEN DIFFICULTY IN TRYING TO TIME THESE FTRS HV OPTED FOR THE TIME BEING TO USE A BIT OF A BROAD BRUSH. HEADING INTO THE MEDIUM RANGE THE LATEST SOLNS SEEM TO BE TRENDING TWD THE MORE AMPLIFIED SOLN...AND DEEPER TROF OVR UPR MS VLY...AS DEPICTED BY GFS YSTDA. BECAUSE OF THIS HV BEGUN TO TREND TEMPS DOWN A BIT HEADING INTO NXT WEEKEND. PCPN THRT APRS MINIMAL...ALTHO IF TROF WULD DEEPEND ENUF INSTABILITY SHWRS MAY BCM A THRT. TRUETT && .AVIATION... FOR THE 12Z TAFS...MOST OF THE SHOWERS HAVE CLEARED THE FORECAST AREA AT THIS TIME. SURFACE LOW HAS MOVED INTO SOUTHWEST IOWA WITH THE PRESSURE GRADIENT LESSENING ACROSS THE AREA. WINDS SHOULD CONTINUE TO DIMINISH DURING THE MORNING. MVFR CEILINGS PREVAILED ACROSS MOST OF THE AREA. SLOW IMPROVEMENT EXPECTED DURING THE MORNING. MOISTURE IS FORECAST TO REMAIN FAIRLY HIGH THIS AFTERNOON AND EVENING. AS A RESULT, SHOULD SEE SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE REGION BY MID AFTERNOON. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 30, 7:17 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 717 PM CDT SUN APR 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 717 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DOT THE AREA THIS EVENING. SEVERE WEATHER IS NO LONGER EXPECTED...ALTHOUGH A FEW STRONG STORMS WILL REMAIN POSSIBLE UNTIL AROUND 900 PM. THE STRONGEST OF THESE STORMS MAY PRODUCE SMALL HAIL TO ONE HALF INCH IN DIAMETER...GUSTY WINDS TO 40 MPH...HEAVY DOWNPOURS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS CONTINUES FOR MONDAY THROUGH TUESDAY WITH A SLIGHT RISK OF SEVERE WEATHER BOTH DAYS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS FROM THIS AFTERNOON AND THIS EVENINGS THUNDERSTORMS. GLASS
In the hours before
Local storm report, Apr 30, 4:01 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL STE. GENEVIEVE 37.97N 90.05W
04/30/2006 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 30, 4:23 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 8 N CARLYLE 38.73N 89.37W
04/30/2006 E0.75 INCH CLINTON IL PUBLIC
&&
GKSLocal storm report, Apr 30, 6:20 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL WENTZVILLE 38.81N 90.86W
04/30/2006 E0.75 INCH ST. CHARLES MO TRAINED SPOTTER
0215 PM HAIL WINFIELD 39.00N 90.74W
04/30/2006 E0.75 INCH LINCOLN MO PUBLIC
0220 PM HAIL 2 W WINFIELD 39.00N 90.78W
04/30/2006 E0.75 INCH LINCOLN MO TRAINED SPOTTER
0225 PM HAIL WATERLOO 38.33N 90.16W
04/30/2006 E0.75 INCH MONROE IL TRAINED SPOTTER
0225 PM HAIL WATERLOO 38.33N 90.16W
04/30/2006 E0.88 INCH MONROE IL TRAINED SPOTTER
0245 PM HAIL ANTHONIES MILL 38.08N 91.08W
04/30/2006 E0.50 INCH WASHINGTON MO TRAINED SPOTTER
0305 PM HAIL HECKER 38.30N 89.99W
04/30/2006 E0.75 INCH MONROE IL PUBLIC
0314 PM HAIL STE. GENEVIEVE 37.97N 90.05W
04/30/2006 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
0314 PM HAIL 4 NW STE. GENEVIEVE 38.02N 90.10W
04/30/2006 E0.75 INCH STE. GENEVIEVE MO LAW ENFORCEMENT
0320 PM HAIL NEW ATHENS 38.32N 89.88W
04/30/2006 E0.75 INCH ST. CLAIR IL AMATEUR RADIO
0325 PM HAIL NEW ATHENS 38.32N 89.88W
04/30/2006 E0.75 INCH ST. CLAIR IL BROADCAST MEDIA
0335 PM HAIL NEW MEMPHIS 38.48N 89.68W
04/30/2006 E0.75 INCH CLINTON IL AMATEUR RADIO
0340 PM HAIL IRVING 39.20N 89.41W
04/30/2006 E1.00 INCH MONTGOMERY IL LAW ENFORCEMENT
0340 PM HAIL 3 E NEW MEMPHIS 38.48N 89.62W
04/30/2006 E1.00 INCH CLINTON IL AMATEUR RADIO
0345 PM HAIL GREENVILLE 38.89N 89.40W
04/30/2006 E0.75 INCH BOND IL TRAINED SPOTTER
0415 PM HAIL 8 N CARLYLE 38.73N 89.37W
04/30/2006 E0.75 INCH CLINTON IL PUBLIC
0410 PM HAIL ST. MARY 37.88N 89.95W
04/30/2006 E0.75 INCH STE. GENEVIEVE MO FIRE DEPT/RESCUE
&&
FGLASSLocal storm report, Apr 30, 8:08 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL VANDALIA 38.98N 89.10W
04/30/2006 E0.75 INCH FAYETTE IL LAW ENFORCEMENT
&&
FGLASSLocal storm report, Apr 30, 8:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL HILLSBORO 38.23N 90.57W
04/30/2006 E0.75 INCH JEFFERSON MO LAW ENFORCEMENT
&&
FGLASSLocal storm report, Apr 30, 9:01 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 W PEVELY 38.29N 90.43W
04/30/2006 E0.75 INCH JEFFERSON MO TRAINED SPOTTER
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:07 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 38 min |
| Apr 30, 9:45 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.